MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 RT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 RT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74027251
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a tka surgery had been performed on (b)(6) 2021, the patient experienced pain.During the primary surgery, the patella was not resurfaced.To address this adverse event, a revision surgery was performed on (b)(6) 2024, during which the patella was resurfaced, and one (1) jrny ii bcs xlpe art isrt sz 5-6 rt 9mm was exchanged for a 10mm insert.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection revealed that the jrny ii bcs xlpe art isrt sz 5-6 rt 9mm was returned in one piece, albeit naturally worn.The implant shows signs of extensive wear and use.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of previous actions concluded that there is a higher than expected risk of revision surgery when the patella is unresurfaced at the index surgery.Patella resurfacing is an intraoperative discretionary decision of the surgeon, and this clinical decision may mitigate risk for individual patients.Actions were taken to update the instructions for use document and surgical technique to include statements informing users that outcome data reported in some registries suggest that resurfacing the patella during primary total knee arthroplasty should be considered since it may decrease the rate of revision, provided the patient¿s anatomical and clinical conditions allow.It also reveals in the indications, contraindications, and adverse effects section that the preoperative planning and meticulous surgical technique are essential to achieve optimum results.Considerations of anatomic loading, soft-tissue condition, and component placement are critical to minimize a variety of postoperative complications.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 5-6 RT 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19515547
Report Number1020279-2024-01129
Device Sequence Number3340465
Product Code JWH
UDI-Device Identifier00885556179369
UDI-Public00885556179369
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74027251
Device Lot Number21AM03258
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/11/2024
Date Device Manufactured01/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown